Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 187, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 3, 2012, 7:29 PM EDT for Atlantic County, New Jersey. It was in force for 115 min.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 7:29 PM EDT (23:29 UTC)
- Expired
- Sep 3, 2012, 9:24 PM EDT
- In force
- 115 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS81 KPHI 032329
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EDT MON SEP 3 2012
NJC001-040230-
/O.NEW.KPHI.FA.Y.0187.120903T2329Z-120904T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATLANTIC NJ-
729 PM EDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
EASTERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 1030 PM EDT
* AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS CAPABLE OF PRODUCING OVER AN INCH OR TWO OF
RAINFALL IN A SHORT TIME PERIOD. RADAR ESTIMATES OF OVER ONE TO TWO
INCHES HAS FALLEN WITHIN THE PAST HOUR WHILE ANOTHER INCH OR MORE IS
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3931 7452 3937 7472 3960 7456 3957 7453
3955 7447 3956 7445 3954 7444 3955 7443
3954 7440 3951 7440 3940 7436
$$
ROBERTSON1 follow-up statement
051
WGUS81 KPHI 040124
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 PM EDT MON SEP 3 2012
NJC001-040134-
/O.CAN.KPHI.FA.Y.0187.000000T0000Z-120904T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATLANTIC NJ-
924 PM EDT MON SEP 3 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
EASTERN ATLANTIC COUNTY...
LAT...LON 3931 7452 3937 7472 3960 7456 3957 7453
3955 7447 3956 7445 3954 7444 3955 7443
3954 7440 3951 7440 3940 7436
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 3, 7:01 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 3, 7:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 701 PM EDT MON SEP 3 2012 .SYNOPSIS... A STATIONARY FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER THE LOWER OHIO RIVER VALLEY TO THE SOUTHERN DELMARVA THIS MONDAY AFTERNOON. THE LOW WILL GRADUALLY TRACK TO THE NORTHEAST. IT WILL PULL THE FRONT THROUGH OUR AREA AS A WARM FRONT BY TUESDAY EVENING. THE LOW WILL THEN MOVE INTO NEW ENGLAND BY WEDNESDAY EVENING. A TRAILING FRONTAL BOUNDARY WILL MOVE SLOWLY THROUGH OUR REGION WEDNESDAY NIGHT INTO THURSDAY, BUT ANOTHER FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY FRIDAY. IT MAY BE FOLLOWED BY A FRONTAL SYSTEM AROUND THE LATTER PART OF THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LSR HAS THE WIND EVENT VCNTY CAMDEN DE. WE'LL CHECK FURTHER ON TUESDAY REGARDING WHETHER IT WAS A TOR. FOR NOW...A WIND EVENT WITH FUNNEL CLOUD REPORTS. A BRIEF SURGE OF 40 PLUS KNOT WIND WAS EVIDENT ON DOX 88D FM A NWD MOVING GROUP OF CELLS AROUND 320-325P. DAMAGE TO OUR KNOWLEDGE WAS CONFINED TO ONE VERY SMALL AREA. NO INJURIES TO OUR KNOWLEDGE CAUSED BY THE WIND EVENT ITSELF. CONVECTIVE LULL IN DE/MD AND OUR PART OF E PA CWA. HEAVIEST ACTIVITY MOVING NWD THRU SNJ. THE FORECAST CHALLENGE THROUGH TONIGHT IS THE EXTENT OF THE CONVECTION. A STATIONARY FRONT DRAPED TO OUR SOUTH IS FORECAST TO SLOWLY LIFT NORTHWARD AS A WARM FRONT. THIS IS IN RESPONSE TO THE SURFACE HIGH ANCHORED TO OUR NORTHEAST GIVING WAY AND THE FLOW INCREASING SOME ABOVE THE SURFACE AND VEERING. THE REMNANTS OF TROPICAL CYCLONE ISSAC WILL TRACK NORTHEASTWARD FROM THE OHIO AND TENNESSEE VALLEYS. THE ONGOING SHOWERS AND SCATTERED THUNDERSTORMS, WHICH APPEAR TO BE DRIVEN BY INCREASING UPPER-LEVEL DIVERGENCE WELL AHEAD OF AN OHIO VALLEY UPPER-LEVEL SYSTEM, ARE ANTICIPATED TO TAPER OFF AT LEAST SOME THROUGH THE EVENING HOURS AS THE BOUNDARY LAYER COOLS. GIVEN THE PRESENCE OF A VEERING LOW TO MID LEVEL WIND PROFILE ALONG WITH SOME INCREASE IN THE PW VALUES THROUGH THE NIGHT, MAY HELP TO SUSTAIN SOME SHOWERS WITH PERHAPS SOME ENHANCEMENT FROM THE LOW-LEVEL UPSLOPE FLOW. WE THEREFORE LOWERED THE POPS SOME THROUGH THE EVENING, THEN WENT WITH SOME INCREASE TOWARD DAYBREAK ESPECIALLY ACROSS THE NORTHWEST ZONES AS SOME MID LEVEL ENERGY BEINGS TO APPROACH FROM THE SOUTHWEST. WE ARE IN A RATHER MOIST AIRMASS WITH SOME LINGERING INSTABILITY THROUGH THE NIGHT, THEREFORE SOME SHOWERS AT LEAST MAY HANG ON THROUGH THE NIGHT. BASED ON THE RATHER MOIST AIRMASS IN PLACE, LOCALLY VERY HEAVY RAIN IS OCCURRING DUE TO THE CONVECTIVE ELEMENTS BEING EFFICIENT RAINFALL PRODUCERS /PW VALUES NEAR 2 INCHES/. THE HEAVIEST AND MORE CONCENTRATED ACTIVITY SHOULD BE CONFINED TO LATE THIS AFTERNOON AND THIS EVENING. OTHERWISE, A RATHER CLOUDY NIGHT IS IN STORE GIVEN THE MOIST ENVIRONMENT. THIS SHOULD RESULT IN THE CLOUD BASES LOWERING SOME DURING THE NIGHT WITH PERHAPS A BIT OF FOG. THE LATEST THINKING IS THAT ANY FOG WILL BE LIGHT ENOUGH TO NOT REALLY HAVE AN IMPACT TO THE PUBLIC, THEREFORE IT WAS NOT INCLUDED ATTM. AS FOR TEMPERATURES, WE GENERALLY WENT WITH A NAM/GFS MOS BLEND FOR LOWS. THE HOURLY TEMPERATURES HAD SOME INCORPORATION OF THE LAMP/LAV GUIDANCE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AN UPPER-LEVEL TROUGH WILL GRADUALLY MOVE INTO THE NORTHEAST AND MID ATLANTIC REGION DURING THIS TIME FRAME. AS THIS OCCURS, SOME OF THE MOISTURE ASSOCIATED WITH THE REMNANT CIRCULATION OF TROPICAL CYCLONE ISSAC WILL TRACK INTO OUR AREA. A BIT OF A STRENGTHENING SOUTHERLY FLOW WILL HELP TO INCREASE THE MOISTURE A BIT MORE, WITH PW VALUES NEAR 2.25 INCHES, AND WILL COMBINE WITH LIFT FROM A 850/500 MB VORTICITY CENTER. THE FORECAST SOUNDINGS INDICATE A VEERING LOW-LEVEL PROFILE WITHIN A RATHER MOIST ENVIRONMENT. THIS ALONG WITH SOME MID LEVEL ENERGY WILL HELP FOCUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE AREA. THERE ARE DIFFERENCES AMONG THE MODEL GUIDANCE ON WHERE EXACTLY THE MAIN FOCUS OCCURS, HOWEVER THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAIN TO OCCUR AS SHOWERS BECOME MORE NUMEROUS. GIVEN THE SOUTHERLY FLOW, AREAS FROM THE INTERSTATE 95 CORRIDOR ON WESTWARD MAY BE IN LINE FOR THE HEAVIEST RAINFALL DUE TO A SOUTHWESTERLY STORM MOTION AND POSSIBLY REPEATED CONVECTIVE DEVELOPMENT OR TRAINING FOR A TIME. FOR MORE ADDITIONAL INFORMATION ON THE LOCALLY HEAVY RAINFALL AND THE ISSUANCE OF A FLASH FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW. THE FORECAST SOUNDINGS ALSO INDICATE THAT WHILE INSTABILITY IS PRESENT DURING THE DAY, THE RATHER MOIST PROFILE TENDS TO KEEP THE CONVECTION FROM GETTING REAL TALL AND THEREFORE LIMITING THE CHARGE SEPARATION. DESPITE THIS, WE ARE EXPECTING AT LEAST SOME THUNDERSTORMS AROUND THE CWA GIVEN THE TROPICAL ENVIRONMENT ESPECIALLY DURING THE AFTERNOON AND THEREFORE WILL CARRY A CHC FOR SCATTERED COVERAGE. DESPITE THE ABUNDANCE OF CLOUD COVER, TEMPERATURES SHOULD BE A BIT WARMER THAN TODAY AS THE FLOW TURNS MORE SOUTHERLY. THIS COULD BE THROTTLED BACK SOME THOUGH IF SHOWERS BECOME MORE NUMEROUS FASTER THAN CURRENTLY ANTICIPATED. WE MAINLY WENT WITH AN EVEN MOS BLEND FOR HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE MAIN FOCUS OF THE LONG TERM FORECAST REMAINS AT THE FRONT END OF IT. THE WEATHER LOOKS SIGNIFICANT THEN; MOREOVER, THERE IS A LOT OF MODEL SPREAD BEGINNING EARLY IN THE WEEKEND (THE OPERATIONAL ECMWF IS MUCH MORE MERIDIONAL LATER IN THE PERIOD AND FEATURES A CUTOFF LOW DROPPING THROUGH THE SOUTHEASTERN U.S., WHILE THE OPERATIONAL GFS IS MUCH LESS AMPLIFIED AND MORE PROGRESSIVE). MID LEVEL ENERGY THAT INITIALLY IS IN THE FORM OF THE REMNANTS OF ISAAC AND THEN IN THE FORM OF A SEPARATE MID LEVEL IMPULSE MOVING THROUGH THE ZONAL FLOW WILL MOVE ACROSS THE BAROCLINIC ZONE NEAR OUR AREA INTO WEDNESDAY. SIGNIFICANT MOISTURE (H8 DEW POINTS NEAR 15 DEG C, H7 THETA E VALUES IN EXCESS OF 330 DEG K, AND PRECIPITABLE WATER VALUES NEAR OR IN EXCESS OF TWO INCHES) AND ADEQUATE INSTABILITY WILL BE IN PLACE. ALTHOUGH THERE ARE SOME SIGNS THAT THE TRAILING IMPULSE MIGHT MAKE A LITTLE BETTER PROGRESS THROUGH OUR AREA THAN PREVIOUSLY THOUGHT, THERE IS NOT GOOD MODEL AGREEMENT ON THIS. THERE IS DECENT AGREEMENT THAT THE STRENGTHENING LOWER LEVEL FLOW TUESDAY NIGHT INITIALLY WILL BE SOUTHERLY AND PARALLEL TO THE FRONT, AND SO WE EXPECT A WET TUESDAY NIGHT OVER MUCH OF THE AREA. WE ARE NOT CERTAIN THAT RAINFALL WILL BE ON THE WANE ON WEDNESDAY. HOWEVER, THE PRESENT FORECAST ACCEPTS THE IDEA THAT THE MID LEVEL RIDGE AXIS TO OUR EAST WILL MOVE FAR ENOUGH AWAY TO ALLOW THE TRAILING IMPULSE TO MAKE ENOUGH EASTWARD PROGRESS TO CREATE SOME DRYING AND REDUCTION IN FORCING DURING THE WEDNESDAY TO WEDNESDAY NIGHT TIME FRAME. THE ASSOCIATED SURFACE FRONT THAT PASSES EAST ACROSS OUR AREA MAY STALL CLOSE ENOUGH TO US AND REMAIN ACTIVE ENOUGH TO FOCUS ACTIVITY MAINLY SOUTH AND EAST IN THE THURSDAY TO THURSDAY NIGHT PERIOD. AFTER THAT, WE OPTIMISTICALLY KEEP FRIDAY AND FRIDAY NIGHT DRY BEFORE CHANCE POPS COME BACK INTO THE FORECAST. TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE BULK OF THE PERIOD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...MVFR OR IFR CIGS TAFS N OF KPHL IN SCT SHOWERS WITH TSTMS PRIMARILY VCNTY KACY THROUGH 01Z. PHL SOUTHWARD VFR CONDS IN VCSH MAY BRIEFLY BECOME MVFR. WHEN THE NEXT CONVECTIVE BURST PHL SWD OCCURS IS UNCERTAIN. LIGHT WIND MOSTLY E UNDER 15 KTS. FOR TUESDAY, SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS WITH EVEN SOME THUNDERSTORMS. GIVEN LOWER CONFIDENCE REGARDING THUNDER, NO MENTION WAS INCLUDED AT THIS TIME. MVFR CONDITIONS MAY IMPROVE TO VFR BEFORE MORE ORGANIZED SHOWERS DEVELOP, OTHERWISE SUB-VFR CONDITIONS ARE EXPECTED TO OCCUR. LOCALLY VERY HEAVY RAIN WILL TEND TO REDUCE THE VISIBILITIES QUICKLY FOR A TIME. SOUTHEAST TO SOUTH WINDS GENERALLY UP TO 10 KNOTS. OUTLOOK... TUESDAY NIGHT THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. CONFIDENCE IS MODERATE TO HIGH. WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. CONFIDENCE IS LOW TO MODERATE. THURSDAY NIGHT AND FRIDAY...MAINLY VFR. CONFIDENCE IS LOW. SATURDAY...MAINLY VFR, BUT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY FROM THE DELAWARE VALLEY NORTHWEST. CONFIDENCE IS LOW. && .MARINE... ISSUED SCA THROUGH ABOUT 06Z FOR THE NNJ WATERS BASED ON 44065 SEAS REPORT. WILL REFINE LATER. SCA CONDS IN THE ATLC WATERS MAY BECOME WIDESPREAD TUE AFTN AS LARGER SWELLS FROM LESLIE ARRIVE. MORE IN FUTURE AFD UPDATES. OUTLOOK... WE CONTINUE TO FORECAST WIND SPEEDS BELOW THE ADVISORY CRITERION OF 25 KNOTS THROUGH THE PERIOD, BUT WE ALSO CONTINUE TO FORECAST LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY FROM TUESDAY NIGHT INTO THE WEEKEND. IT IS LIKELY THAT A SMALL CRAFT ADVISORY ULTIMATELY WILL BE ISSUED. && .HYDROLOGY... CHESTER CREEK IN FLOOD SHOULD CREST NEAR OR BELOW 9 FT AROUND 7 OR 8 P EDT. ALL OTHER SMALL STREAMS APPEAR TO BE REMAINING WITHIN BANKFUL. A RATHER MOIST AIR MASS WILL REMAIN OVER THE AREA DURING THE NEXT COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN ADDITION, THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY TUESDAY INTO WEDNESDAY. THE PW VALUES ARE FORECAST TO INCREASE, FROM SOUTHWEST TO NORTHEAST, TO NEAR 2.25 INCHES TONIGHT AND TUESDAY. THIS WILL RESULT IN LOCALLY VERY HEAVY RAIN ALONG WITH FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. IF THE HEAVY RAIN BECOMES FOCUSED ACROSS A WATERSHED, SOME OF OUR QUICKER RESPONDING WATERWAYS COULD HAVE SOME FLOODING. BASED ON THE RATHER HIGH PW VALUES AND THE FACT THAT THE CONVECTION WILL BE VERY EFFICIENT RAINFALL RATE PRODUCERS, A FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH WILL RUN THROUGH TUESDAY NIGHT AND INCLUDE THE INTERSTATE 95 CORRIDOR ZONES FROM TRENTON TO WILMINGTON. THESE AREAS HAVE ALREADY HAD LOCALLY VERY HEAVY RAIN LAST NIGHT AND TODAY, THEREFORE THE FLASH FLOOD GUIDANCE IS MUCH LOWER. DEPENDING ON TRENDS AND ADDITIONAL GUIDANCE, THIS WATCH MAY NEED TO BE EXPANDED WITH TIME. && .RIP CURRENTS... LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE WILL BE ARRIVING ALONG OUR COAST DURING THE NEXT SEVERAL DAYS. AS A RESULT, A MODERATE RISK OF RIP CURRENTS IS EXPECTED WITH EVEN THIS RISK POTENTIALLY RISING TO HIGH. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR PAZ067>071. NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ015>019. DE...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR DEZ001. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ450-451. && SYNOPSIS...DELISI/DRAG/IOVINO NEAR TERM...DELISI/GORSE 7P SHORT TERM...GORSE LONG TERM...DELISI/IOVINO AVIATION...DELISI/DRAG/GORSE 7P MARINE...DELISI/DRAG/GORSE 7P HYDROLOGY...7P RIP CURRENTS...
Hazardous weather outlook, Sep 3, 4:49 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 449 PM EDT MON SEP 3 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027- PAZ054-055-060>062-042100- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 449 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-NJZ015>019-PAZ067>071-042100- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 449 PM EDT MON SEP 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS REPORTS ARE ENCOURAGED. DEZ004-NJZ014-024>026-042100- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 449 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO THE WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-042100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 449 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 3:34 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG CAMDEN 39.11N 75.55W
09/03/2012 KENT DE 911 CALL CENTER
TWO HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN IN.
MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.
&&
EVENT NUMBER PHI1200707
ROBERTSON/GAINESSpecial weather statement, Sep 3, 3:50 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012
DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
3934 7534 3935 7540 3933 7543 3909 7539
3915 7543 3923 7571 3946 7557 3933 7544
3936 7541 3947 7556 3965 7545 3955 7515
3928 7496 3903 7533 3893 7530 3893 7531
FORECASTER: HEAVENERLocal storm report, Sep 3, 4:09 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG CAMDEN 39.11N 75.55W
09/03/2012 KENT DE 911 CALL CENTER
FOUR HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN
IN. MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.
&&
CORRECTED REMARKS
EVENT NUMBER PHI1200707
GAINES/ROBERTSONLocal storm report, Sep 3, 4:14 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG CAMDEN 39.11N 75.55W
09/03/2012 KENT DE 911 CALL CENTER
*** 1 INJ *** FOUR HOUSES WITH ROOF DAMAGE AND A GARAGE
DOOR BLOWN IN. MULTIPLE REPORTS OF FUNNEL CLOUD. TIME
ESTIMATED. 1 REPORTED INJURY... TAKEN TO
HOSPITAL...STATUS UNKNOWN AT THIS TIME.
&&
EVENT NUMBER PHI1200707
ROBERTSON/GAINESSpecial weather statement, Sep 3, 4:39 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT MON SEP 3 2012
NJZ016-017-021>023-032145-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
439 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...
CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BRIDGETON TO 4 MILES SOUTHEAST OF BRIDGETON TO 13 MILES SOUTH OF
MILLVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR BRIDGETON...PORT NORRIS AROUND 445 PM...SOUTH VINELAND...PORT
ELIZABETH AROUND 500 PM...SOUTH VINELAND...CUMBERLAND AROUND 515
PM...MALAGA...FRANKLINVILLE AROUND 530 PM...VICTORY LAKES AND MONROE
TOWNSHIP AROUND 545 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3916 7490 3919 7503 3921 7504 3919 7511
3932 7525 3950 7549 3982 7509 3979 7507
3978 7508 3978 7505 3971 7499 3969 7493
3961 7488 3966 7481 3940 7456
FORECASTER: HEAVENERSpecial weather statement, Sep 3, 5:45 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT MON SEP 3 2012
NJZ020-025>027-032245-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
545 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ATLANTIC CITY...MOVING
NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BEACH HAVEN AROUND 615
PM...TUCKERTON...MYSTIC ISLAND AROUND 630 PM...MANAHAWKIN AND OCEAN
ACRES AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. A FEW LIGHTNING
STRIKES IS ALSO POSSIBLE FROM THIS STORM.
LAT...LON 3955 7423 3950 7430 3947 7429 3942 7433
3941 7439 3947 7442 3950 7439 3950 7436
3953 7434 3953 7440 3955 7442 3954 7444
3956 7446 3970 7454 3976 7424 3959 7420
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:05 AM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Sep 3, 8:05 AM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 3 hr |
| Sep 3, 8:57 AM EDT | Areal Flood Warning | PHI | Atlantic, Camden, Gloucester | 2 hr |
| Sep 3, 10:28 AM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Sep 3, 11:14 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Sep 3, 3:00 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 49 hr |
| Sep 3, 3:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Sep 3, 3:50 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 55 min |
| Sep 3, 3:58 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Sep 3, 4:39 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland, Gloucester, Salem | 66 min |
| Sep 3, 4:59 PM EDT | Areal Flood Advisory | PHI | Cumberland | 116 min |
| Sep 3, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Sep 3, 5:45 PM EDT | Special Weather Statement | PHI | Atlantic | 60 min |
| Sep 3, 6:25 PM EDT | Areal Flood Advisory | PHI | Atlantic, Ocean | 2 hr |
| Sep 3, 6:28 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May | 103 min |
| Sep 3, 6:49 PM EDT | Small Craft Advisory | PHI | 3 hr |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.